MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DL POLYURETHANE CATH RADIOLOGY 135CM NITINOLGW; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DL POLYURETHANE CATH RADIOLOGY 135CM NITINOLGW; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Backflow (1064); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refq2182 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "picc was placed by ir under fluoro on 6/20.Backflow of fluid from purple lumen to red lumen was noticed on 6/20.Picc was removed and new picc placed over wire exchange on 6/20".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of an intraluminal leak was confirmed and appears to be related to the manufacturing process.The product returned for evaluation was a 5fr d/l powerpicc catheter.Dried reddish residual material was seen throughout the sample and adhesive residue was noted on the extension legs, indicating usage of the device.The catheter shaft contained a curved shape memory with the apex of the curves being near the 0cm, 9cm and 29cm depth markings.The catheter outer diameter, lumen widths, lumen heights, and wall thicknesses of the tubing were measured and confirmed to meet the device specifications.When an attempt was made to flush the catheter, both lumens were patent to infusion.No leaks were seen emanating from the sample and no water was observed emanating from the adjacent lumen when the catheter was flushed.The distal end of the catheter was then clamped with atraumatic hemostats and the catheter was flushed against the occlusion, creating a positive pressure within the device.No leaks were detected when the red lumen was flushed.However, when the purple lumen was flushed against the occlusion, fluid was seen emanating from the red luer adaptor, indicating an intraluminal leak.The hemostats were moved to just distal of the bifurcation and again, the sample was tested.Intraluminal communication continued when tested, indicating that the leak was likely within the bifurcation of the device.The bifurcation was split longitudinally by the investigator to allow for visual observation of the fluid track inside the bifurcation.The molding between the extension legs and catheter tubing appeared complete and unremarkable.However, a small longitudinal split was noted in the catheter shaft material within the molded bifurcation.The split was located 0.57¿ from the proximal end of the bifurcation.The split was 0.0357¿ long with a finely granular texture on the surface of the split edges.The characteristics and location of the split were consistent with damage caused during the over-molding process.The end-item manufacturing facility has been notified of this complaint.Bd is working closely with manufacturing to prevent recurrence of the reported event.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
POWERPICC 5F DL POLYURETHANE CATH RADIOLOGY 135CM NITINOLGW
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12350878
Report Number3006260740-2021-03434
Device Sequence Number14339974
Product Code LJS
UDI-Device Identifier00801741027949
UDI-Public(01)00801741027949
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K051672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3275335
Device Lot NumberREFQ2182
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2021
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date08/20/2021
Supplement Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;